Alert archive / Indiana / Flash Flood Warnings in 2001
Flash Flood Warning 33, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Oct 24, 2001, 4:48 AM EDT for Dearborn County, Indiana. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2001, 4:48 AM EDT (08:48 UTC)
- Expired
- Oct 24, 2001, 5:30 AM EDT
- In force
- 42 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Dearborn County, IN
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.8 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 240847 FFWILN INC029-241030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 348 AM EST WED OCT 24 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... DEARBORN COUNTY IN INDIANA... * UNTIL 530 AM EST... * NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT VERY HEAVY RAIN WAS FALLING OVER MUCH OF DEARBORN COUNTY. RADAR ESTIMATES THAT UP TO 1.8 INCHES OF RAIN HAS FALLEN BETWEEN 240 AM EST AND 340 AM EST. THIS BRINGS THE STORM TOTAL TO BETWEEN 4 AND 5 INCHES. THUNDERSTORMS WILL CONTINUE WITH ANOTHER 1 TO 1.5 INCHES OF RAIN EXPECTED THROUGH 5 AM EST. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... AURORA... BRIGHT... DILLSBORO... GREENDALE... HIDDEN VALLEY... LAWRENCEBURG... MOORES HILL... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLOODING IS OBSERVED...ACT QUICKLY. $$ RANDALL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Oct 24, 4:14 AM EDT, 34 minutes earlier.
Area forecast discussion, Oct 24, 4:14 AM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 414 AM EDT WED OCT 24 2001 WITH UPPER LOW DROPPING INTO NORTH DAKOTA...OHIO VALLEY IS IN VERY MOIST SOUTHWEST FLOW ALOFT THIS MORNING. WITH AVN SHOWING MORE CONSISTENCY...MODELS PROGS HAVE UPPER LOW MOVING ACROSS THE GREAT LAKES TO NEW ENGLAND BY FRIDAY. SHORT WAVE MOVING INTO INDIANA IS TOUCHING OFF WIDESPREAD TSRA. TSRA ARE WORKING THROUGH OUR CWA AND SHOULD CONTINUE TO DO SO INTO MID MORNING. DRY SLOT EVIDENT ON SATELLITE BEHIND SHORT WAVE SHOULD BE HERE BY LATE MORNING BRINGING DESTABILIZING BREAKS IN THE CLOUDS. AFTER DRY SLOT STRONG COLD FRONT WILL ARRIVE IN OUR WESTERN COUNTIES ACCOMPANIED BY POWERFUL AND WELL ORGANIZED OMEGA...WIND FIELDS/HELICITY...PVA...AND MOISTURE CONVERGENCE. THUS...WE ARE OUTLOOKED IN HIGH RISK FOR SVR (SEE SWODY1). WITH PRECIP ALREADY OCCURRING AND PERSISTING ILL GO ABOVE FWC POPS TODAY INTO NEAR 100% RANGE. PRECIP WITH FRONT WILL CONTINUE INTO TONIGHT PERIOD SO CAT POPS AGAIN WILL BE APPROPRIATE. ILL GO WITH SEVERE WORDING TODAY AND TONIGHT. LOW LEVEL MOISTURE BEHIND FRONT TONIGHT AND THURSDAY WILL WARRANT MOSTLY CLOUDY FORECAST. RATHER LOW SOIL MOISTURE PRIOR TO CURRENT RAINFALL HAS PREVENTED FLOODING PROBLEMS...UNTIL NOW. SOUTHEAST INDIANA HAS BEEN HARDEST HIT WITH 6-8 RADAR ESTIMATE IN RIPLEY COUNTY (FFW ISSUED). FWC TEMPS LOOK REASONABLE FOR TODAY. TONIGHTS FWC LOWS AND THURSDAYS HIGHS LOOK TOO HIGH BEHIND THE FRONT SO ILL UNDERCUT FWC FOR THEN. .ILN...NONE. CONIGLIO
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 3:40 AM EDT | Flash Flood Warning | ILN | Ripley | 110 min |
| Oct 24, 7:07 PM EDT | Severe Thunderstorm Warning | ILN | Wayne | 38 min |
| Oct 24, 7:18 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Ripley | 57 min |
| Oct 24, 7:18 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union | 57 min |
| Oct 24, 7:54 PM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Ohio | 36 min |
Nearby
Flash Flood Warnings in Indiana, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.